MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET AUTO PAS, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET AUTO PAS, PLASMA, RBC SET
Model Number 80410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the platelet product being red.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.The wbc count is not available, at this time.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in e.1, e.3, h.6 and h.10.Investigation: a photograph was provided in lieu of the disposable to aid in the investigation.The photo confirms the contents of the platelet bag have a red tint.The contents of the collection bag tubing are an expected color.This is indicative of a spillover at some point during the procedure.The distributor confirmed the dlog was not able for analysis.The customer was unable to answer whether or not the machine flagged or indicated to label the platelet product as leukoreduced.The customer did not allege white cell contamination and confirmed that the plasma was clear ruling out any concern for hemolysis.Root cause: a definitive root cause for the visual spillover could not be determined.An rbc spillover is generally related to an interface issue in the channel of the tubing set.Possible causes include but are not limited to: inaccurate hematocrit/hemoglobin entry.A procedure error.Donor blood variables.A disposables kit issue.A machine issue.A centrifuge stop.A tubing set loading error.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET AUTO PAS, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
3032314970
MDR Report Key11358242
Report Number1722028-2021-00077
Device Sequence Number4568741
Product Code GKT
UDI-Device Identifier05020583804104
UDI-Public05020583804104
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number80410
Device Catalogue Number80410
Device Lot Number2003042130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer06/03/2021
03/04/2022
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date06/14/2021
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown